Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Abdominal pain and spotting after taking abortion pill. How to know if abortion is completed?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have taken cipla mtp kit for termination of pregnancy the details of which are as a follows.
Three days back I took 2 Mifeprin tablets and after 48 hours I took two tabs of Mesoprost orally which I kept in my mouth for half an hour. After 3 hours I took two more Mesoprost tblets orally keeping them in my mouth for half hour. Since then I have had lot pain in abdomen followed by light bleeding. Now I am worried if the abortion has actually happened or not. Please advise.
Posted Mon, 25 Mar 2013 in Abortion and Stillbirth
Answered by Dr. S Patra 1 hour later

Thanks for posting your query. I am trying to give advice as per your concern.

First of all, you took all medication in right way as er guideline and you will get moderate abdominal cramp with vaginal bleeding ( just started in your case) for expulsion of product of conception. Sometimes, it may take up to 7 days to evacuate completely and depends on period of gestation. Here, you have to wait few days and may need to insert misoprostol tablet in vaginal route. In such case, you need to consult with gynecologist.

In addition, you should know certain things as follows:

1) Medical abortion is completely done up to XXXXXXX 7-9 weeks of pregnancy.

2) Taking abortifacient medication is always carried on under supervision of gynecologist to avoid unnecessary excessive vaginal bleeding that may occur.

3) A ultrasound scan (USG) is required after medical abortion and it is mandatory to check retained bits or incomplete products.

4) In such case, surgical method of abortion (D & C) is needed to be done and you must contact with your gynecologist.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future & practice safe sex to avoid unwanted pregnancy.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor